I slept very well after taking only 1mg, but felt totally "off" during the next day. I heard from s.o., who reduced the amount and that worked better for him.
Posts: 269 | From Germany | Registered: Jul 2009
| IP: Logged |
Honored Contributor (10K+ posts)
Member # 4117
It takes 4 -5 days for that feelings to goaway. Melatonin is a super-antioxident iam assuming it moves so much crap out that it overwhelmes the body the first few days anyway thats what it did to me and after the first few days that herx like feeling is gone then I just get good sleep and iam a very light sleeper.
-------------------- Do unto others as you would have them do unto you. Remember Iam not a Doctor Just someone struggling like you with Tick Borne Diseases.
I've been off of abx for a few years now, but I take 3 mg of melatonin maybe once a week to make sure I get good sleep. It helps me out a great deal. Once you have lyme in your body you never get rid of it, you can keep it in check though. Getting good sleep will help you keep a healthy body.
Take the melatonin an hour before you sleep and make sure you have a full 8 hours to sleep. There should be no side effects. It does not make you sleepy it only gives you a deeper REM sleep.
Posts: 160 | From somewhere | Registered: May 2010
| IP: Logged |
Honored Contributor (25K+ posts)
Member # 12673
- I lost my place - I thought a post somewhere above spoke about a teenager who felt dizzy and doom from melatonin. This is to that parent:
I just stumbled upon this post. I've tried melatonin many different times and again just last week. Dizzy again. It always makes me dizzy - and depressed all the next day. I also start to see suicide as the most logical end to all this. The minute I feel that now with a new trial of it, I know that's the melatonin. It takes a couple days after stopping for that to clear.
So, if she is feeling doom, my guess it that's it's a side-effect of melatonin. But dizziness can also have that effect due to the adrenal shock it can cause.
I would never chance melatonin on a younger person who experienced feelings of doom after taking it. I'm mid-50's and had my bouts considering ending it all - and I've worked through that to hone my skills. But, for a younger person with less understanding about all this, ANYTHING that contributes to doom can bring just that, for real.
I've tried different brands, etc. My last trial were the week before - and then some last week. Again, I'm more prone to think there is just no way out. And the vertigo is just much worse. That's all the melatonin reaction that I've seen probably a dozen time over many years of trying to make this work for me.
Most recently, as I'd read it can help protect the brain, I thought I'd give it another try with a combination that included B-6. Nope. Again, dizzy and wanting to take a long walk off a short pier.
So, I have to realize that melatonin is just not right for me. My advice is to listen to your body (or have your daughter listen to hers).
Melatonin can be wonderful for some; not so much for others. There are many other things that are good for sleep.